Post # 1
So, I know I have hormonal problems including cysts that like to pop up on my ovaries here and there and a very irregular cycle. I really need to go to the doctor and get on bc again. However I’m hesitant because last time I was on bc I developed really horrible symptoms that went away after I stopped taking it. Horrible horrible joint pain, swollen joints, strange large bumps running down my artery line on my shins, etc etc.
Also, I have a question about mood. When I am pmsing I go crazy. I mean crazy. I suddenly don’t love my boyfriend and about once a month I’m convinced we should break up. All other times of the month I’m pretty rational and not overly emotional. Is this normal or does anyone else experience this? I’m having these symptoms again and have been fighting with him all weekend, poor guy. I swing wildly throughout the day. I just told him a few hours ago that I need a break, and then I came to work with Starbucks to say I’m sorry, and then a few hours later I telling him we are through! I know I already have low chemical levels and low serotonin, which is one of the chemicals that lowers with pms I believe. I kinda feel like I just snapped a few days ago. Jekyll and Hyde! It’s not the time for my pms, but I wouldn’t put it past my body. We do have some major issues to work out, but….. uh.. what’s wrong with me? lol
Post # 3
If you need to go back on bc maybe you can talk with your doctor about what you used last time and maybe yall can adjust the dosage. Personally, I was on bc for about a year and could not handle it. I had terrible mood swings and was irritable. I think every woman reacts differently to the hormones though.
Post # 4
you might have PMDD, you should definitely talk to your doctor. maybe switch brands of bc than you were on last time? there are also different combinations of hormones, so you could ask your doctor about that too.
Post # 5
Thank you both for the responses. Sorry for the late response, my midterms this week basically took over my life.
I’m seem to be ok.. for now. It’s very likely that I have hormonal issues, but there is also the concern that I might need to see a psychiatrist. I have had mood issues since before puberty as a little girl. So I also need to inquire about that. =/
It is very important so I will squeeze in my time to see both.
Anyway, thank you both.
Post # 6
Definitely talk to the MD’s (both of ’em)! My friend had PMDD – and she also had crazy mood swings about once a month. She ignored it for several years because she was “fine” for most of the month, but when it was bad, it was bad. After she talked to the Doc and got the right meds, life got much better. I wish you the best! (And I hope you did well on your midterms!)
Post # 7
Hun you are not alone this was me all last week and I “think” I’m coming out of it now. I was diagnosed with PMDD a year or so ago/ I was prescribed a low dose of meds. Which i was supposed to take 2 weeks prior to my cycle. However I am extreemly irregular and i never know when she will come. My tell tale sign of my cycle coming is my cranky irritable mood and by then its too late. I told him to sleep on the couch twice this week only to text him a half hour later upset that he would actually get comfortable and try to sleep down stairs. sigh… i told him to go stay at his moms earlier today too… only to ask him 10 mins later what he wanted for dinner.
Post # 8
I had weird side effects from birth control (joint pain, hairloss, low grade fevers w/o infection) but I have been able to be on some without side effects. I had super bad mood swings and periods so I am going to try the Nuva Ring. I liked being on Yaz and was on it for many years, I just couldn’t have caffeine or I’d get a headache. It sounds like you should try birth control again, if your doctors think it’s a good idea.